Inflammatory Bowel Disease

Inflammatory bowel disease (IBD) is a term used to describe conditions causing longterm inflammation of the gut. Ulcerative colitis and Crohn's disease are the two types of IBD. IBD results in symptoms like diarrhea, fever, blood in stools, and loss of appetite.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to get rid of painful anal ulcers?

Query: Hi doctor, I am suffering from anal ulcers for four months now. I was diagnosed with SIBO last year, which was treated with antibiotics, and now experiencing ulcers in the rectum, which are very painful. I have been tested for ulcerative colitis and Crohn's disease, which came back negative. I have...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Painful ulceration over the anal and perianal area plus around the nose and mouth suggests some possibilities. Zinc deficiency, Vitamin B complex deficiency, Folic acid deficiency, Behcet disease, Veneral disease (for which you have tested such as syphilis). Inflamma...  Read Full »

Why do I have pain in my left abdominal area?

Query: Hello doctor, My primary issue was blood in the stool. The stools used to be dark or red in color. It was difficult to pass unless I pushed extremely hard due to very dense or heavy stool. I had constipation almost daily for a few months leading up to seeing blood in the stool. Since I was very ...  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. I am very sorry to hear about your condition and your experience in ER (emergency room). There are certain conditions that can explain your symptoms. I sincerely feel that you have not been evaluated thoroughly. You might be having an infection of the gut (colitis), infla...  Read Full »

Kindly suggest treatment for ulcerative colitis?

Query: Hi doctor, I am suffering from ulcerative colitis for the past five years. I had a colonoscopy twice and sigmoidoscopy once in the past five years. I am 28 years old. I had Balacol 750 mg six times a day and Mesacol enema for a month. Because of short supply of Balacol, I cannot take it for one week...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com We are here to help you. You seem to be suffering from ulcerative colitis and that requires evidence of the findings in colonoscopy and biopsy. This is a chronic condition and requires chronic treatment based on the severity of the disease and the ongoing symptoms. Treatm...  Read Full »

What causes bleeding during bowel movements?

Query: Having blood with bowel movements, this has been occurring for the last 5 days with a consistent bleed, some bowel movements have a heavier bleed and i have a wipe there is an excessive amount of blood. The bleeding only occurs during my bowel movements. I am not feeling lightheaded/dizzy, nauseous ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to icliniq. I can understand you might have terrible time because of your condition. The quantity of blood is very important to understand before a list of diagnosis can be made. Since you said it is heavier, and that all started 5 days back, it seem most commonly due to acute...  Read Full »

Kindly suggest ways to improve digestion?

Query: Hi doctor, We are living in an area where water having high TDS level. So, here almost 70% people facing stomach and intestine related issue. I am a physically fit person and my age is 37. I am doing regular weight exercise (gym workout) for the past 7 years continuously. All areas of my body are w...  Read Full »


Dr. Happykumar Kagathara

Medical Gastroenterologist, Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Do you have abdominal pain? What about your appetite? What is stool consistency and was blood on the surface of stool or mixed with stool? Do you have symptoms of nausea, burning sensation in upper part of the abdomen or chest? If you had recent episode of small amount...  Read Full »

What causes mucus and blood in stools?

Query: Hi doctor, When I am using the restroom, I saw bloody mucus in my stool. What does it mean? Recently, I suffered with diarrhea and black stools. I had treatment for diarrhea and having bloody mucus in stools. Currently, I am taking gastric tablets and medicines to control diarrhea.  Read Full »


Dr. Happykumar Kagathara

Medical Gastroenterologist, Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can understand your concern and worry about the severity of the situation. Loose stool along with increased frequency of stool (6 to7 times per day), mucus and occasional episodes of bleeding suggest inflammatory bowel disease (ulcerative colitis or Crohn's dise...  Read Full »

How are stomach pain and diarrhea treated?

Query: Hi doctor, For around two weeks, I have had sharp excruciating pain in my stomach and diarrhea. I cannot hold my food down and the frequency of pain is constant. I have diarrhea for every 30 to 60 minutes. I also have sharp pains in my kidney area. My current medication includes Omeprazole 40 mg, B...  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Pain in abdomen and diarrhea may be due to gastroenteritis, worm infestation, colitis, inflammatory bowel disease, etc. Kidney pain may be due to stones or UTI (urinary tract infection). I would suggest you to carry out ultrasound examination of abdomen, stool examinatio...  Read Full »

Can spicy food cause hemorrhoids?

Query: Hi doctor, I am a 26 year old male. I am 5 feet and 9 inches tall and weigh 255 pounds. When I eat spicy food, I poop blood. Sometimes when I have constipation as well, I poop a little bit of blood. I am really scared that I have colon cancer. I do have diarrhea often. I do not have a family hist...  Read Full »


Dr. Arvind Guru

General Surgeon, Surgical Gastroenterologist, Surgical Oncologist

Answer: Hello, Welcome to icliniq.com. I have gone through your information and test reports (attachment removed to protect patient identity). So, in view of that, there are a couple of things that I can opine upon: I want to clarify if your body weight is in kg or pounds. Your accompanying information stat...  Read Full »

Pentasa sachet is not helping ulcerative colitis. Please suggest some other medicine.

Query: Got diagnosed with ulcerative colitis left-sided last year. I got an e. coli infection 4 years back (EPEC) by food poisoning. My symptoms are rectal bleeding, nausea and constipation. When I got acute colitis, I had these medications: - Pentasa sachet 4 gram (mesalamine) - Budesonide capsules (Corti...  Read Full »


Dr. Mian Shah Yousaf

Medical Gastroenterologist

Answer: Dear. Welcome to icliniq. Thank you very much for providing a detail history. I reviewed your history and the history sheet you provided. It is only left sided colitis and it is not that much severe. Before embarking on the humaira or any other biosimilars I will like to optimize your these medi...  Read Full »

Is it advisable to consume alcohol with my medicines?

Query: Hi doctor, I am suffering from the following symptoms. Left lower abdomen pain, constant mushy stools (twice had blood), constant watery stools, heart twitches a couple of times a day, abdomen hurts more when I sit or lay down. I am a chronic alcoholic. I have searched in the internet resources and ...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Lorazepam should not be taken with alcohol since both can cause respiratory suppression if you over do it. Having said that this is the drug of choice to treat alcohol withdrawal symptoms. It has a short half life, so requires multiple doses in a day. I would suggest t...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.